Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 253, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 2, 2008, 7:12 PM CDT for Calhoun County, Greene County, Jersey County, Illinois; Pike County, Missouri. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2008, 7:12 PM CDT (00:12 UTC)
- Expired
- Jun 2, 2008, 7:31 PM CDT
- In force
- 19 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Calhoun County, IL, Greene County, IL, Jersey County, IL, Pike County, MO
The radar
The St Louis radar (KLSX), 73 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2506 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 030012
SVRLSX
ILC013-061-083-MOC163-030100-
/O.NEW.KLSX.SV.W.0253.080603T0012Z-080603T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
712 PM CDT MON JUN 2 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PIKE COUNTY IN NORTHEAST MISSOURI
CALHOUN COUNTY IN SOUTHWEST ILLINOIS
SOUTHERN GREENE COUNTY IN SOUTHWEST ILLINOIS
NORTHERN JERSEY COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 800 PM CDT
* AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CLARKSVILLE...OR 8 MILES SOUTHEAST OF LOUISIANA...AND MOVING EAST
AT 48 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...
BELLEVIEW...
CARROLLTON...
OLD KANE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3940 9095 3939 9066 3939 9062 3941 9062
3937 9023 3914 9033 3930 9100 3941 9098
TIME...MOT...LOC 0012Z 282DEG 42KT 3937 9093
$$
CARNEY1 follow-up statement
000
WWUS53 KLSX 030031
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
729 PM CDT MON JUN 2 2008
ILC013-061-083-MOC163-030039-
/O.CAN.KLSX.SV.W.0253.000000T0000Z-080603T0100Z/
JERSEY IL-CALHOUN IL-GREENE IL-PIKE MO-
729 PM CDT MON JUN 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GREENE...CALHOUN AND
NORTHERN JERSEY COUNTIES IN SOUTHWEST ILLINOIS...AND EASTERN PIKE
COUNTY IN NORTHEAST MISSOURI IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE. HOWEVER...THE STORM WILL STILL BE CAPABLE OF
PRODUCING VERY HEAVY RAIN...OCCASIONAL DANGEROUS LIGHTNING...AND
BRIEF HEAVY DOWNPOURS AS IT CONTINUES MOVING EAST THROUGH
CALHOUN...GREEN AND INTO NORTHERN JERSEY COUNTIES.
LAT...LON 3940 9095 3939 9066 3939 9062 3941 9062
3937 9023 3914 9033 3930 9100 3941 9098
TIME...MOT...LOC 0029Z 282DEG 42KT 3932 9068
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:43 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 2, 2:43 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 243 PM CDT MON JUN 2 2008 .DISCUSSION... /242 PM CDT MON JUN 2 2008/ WEAK HIGH PRESSURE HAS SETTLED INTO THE REGION. AS A RESULT, SURFACE WARM FRONTAL/OUTFLOW BOUNDARY EXTENDED FROM SOUTHEAST MO INTO EASTERN KS THIS AFTERNOON. BOUNDARY IS FORECAST TO DISSIPATE OVERNIGHT AS MCS PASSES ACROSS THE AREA. BOUNDARY IS FORECAST TO DROP INTO NORTH MO EARLY ON TUESDAY AND THEN REMAIN ACROSS THE AREA THROUGH MUCH OF WEDNESDAY BEFORE LIFTING TO THE NORTH OF THE AREA. FRONT WILL BE THE FOCUS FOR CONVECTION NEXT SEVERAL DAYS. 850 MB MOISTURE WAS POOLED FROM CENTRAL KS INTO SOUTHWEST MO THIS MORNING. THE VARIOUS MODELS VERIFIED FAIRLY CLOSE WITH WIND AND MOISTURE FIELDS. MCS DEVELOPED LAST NIGHT IN RESPONSE TO STRONG MOISTURE INFLOW AND CONTINUES TO TRACK SOUTHEASTWARD ACROSS WEST MO. DENSE BLOWOFF CLOUDS HAVE OVERSPREAD THE ENTIRE FORECAST AREA. RAIN HAS MOVED INTO CENTRAL MO AND PORTIONS OF THE EASTERN OZARKS. MOISTURE TRANSPORT AND STRONG WARM AIR ADVECTION IS FORECAST TO BECOME ESTABLISHED INTO NORTH MO TONIGHT BY THE VARIOUS MODELS. EXPECT MCS TO DEVELOP TO THE NORTH OF THE FORECAST AREA LATER THIS EVENING AND THEN SAG SOUTHEASTWARD. THE GFS AND ECMWF HAVE BEEN VERY SIMILAR PAST FEW DAYS IN FORECASTING A DEEP UPPER TROF/CLOSED LOW WILL DIG ACROSS THE ROCKIES ON THURSDAY. THE ECMWF HAS BEEN AND STILL IS STRONGER AND DEEPER WITH SYSTEM WITH THE H5 LOW NEAR THE 4 CORNERS REGION THURSDAY MORNING. AS A RESULT, DEEP SURFACE LOW FOR EARLY JUNE WILL DEVELOP ACROSS KS ON THURSDAY. WITH STRONG DYNAMICS FORECAST WITH THIS SYSTEM, EXPECT STRONG SQUALL LINE WILL MOVE ACROSS WEST MO THURSDAY EVENING AND INTO THE FORECAST AREA OVERNIGHT. BOTH MODELS THEN BUILD AN UPPER RIDGE INTO THE REGION ON SUNDAY. TEMPS SHOULD BE WELL ABOVE AVERAGE AS A RESULT. TPS && .AVIATION... /1239 PM CDT MON JUN 2 2008/ FOR THE 18Z TAFS...MCS OVER ERN KS AND WRN MO IS EXPECTED TO CONTINUE TO MOVE SE ACROSS ERN MO. UIN IS EXPECTED TO REMAIN DRY UNTIL LATE TONIGHT AS ANOTHER MCS IS EXPECTED TO DEVELOP ACROSS THE CENTRAL PLAINS AND MOVE EWD ALONG THE WARMFRONT. ATMO ACROSS CENTRAL...ERN AND SERN MO HAS DESTABILIZED THIS MORNING. EXPECT TSRA TO REMAIN S AND E OF THE SUS...STL AREA. TSRA...SHRA ARE EXPECTED TO MOVE OVER COU FOR THE NEXT FEW HOURS. CONVECTION TONIGHT IS EXPECTED TO REMAIN N OF STL...SUS AND COU. HOWEVER... MODELS ARE INDICATING THAT CONVECTION MAY PROPAGATE FURTHER S THAT PREVIOUSLY THOUGHT. GIVEN UNCERTAINTIES WITH HOW TODAYS CONVECTION WILL IMPACT TONIGHTS...HAVE DECIDED TO HOLD OFF MENTIONING TSRA FOR TONIGHT AND EARLY TOMORROW MORNING. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 2, 3:15 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM CDT MON JUN 2 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 315 PM CDT MON JUN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION TONIGHT. THE MOSTLY LIKELY LOCATIONS FOR SEVERE WEATHER ARE OVER SOUTHEASTERN MISSOURI THIS EVENING...AND THEN OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AFTER MIDNIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE AREA ON TUESDAY AND TUESDAY NIGHT. THE AREA MOST LIKELY TO EXPERIENCE THE POSSIBILITY OF SEVERE WEATHER IS NORTHWEST OF I-44 IN MISSOURI AND I-70 IN ILLINOIS. THERE IS A RISK OF ADDITIONAL SEVERE THUNDERSTORMS THURSDAY NIGHT AND FRIDAY AS A STRONG LATE SPRING STORM SYSTEM MOVES OUT OF THE ROCKIES. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY ACROSS MUCH OF EAST MISSOURI AND SOUTHWEST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
In the hours before
Local storm report, Jun 2, 6:03 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
603 PM CDT MON JUN 02 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL 3 S SHELBINA 39.65N 92.04W
06/02/2008 E0.75 INCH MONROE MO TRAINED SPOTTER
COVERING THE GROUND.
&&
EVENT NUMBER 00304
SIPPRELLLocal storm report, Jun 2, 6:42 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
642 PM CDT MON JUN 02 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL CENTER 39.51N 91.53W
06/02/2008 E0.75 INCH RALLS MO TRAINED SPOTTER
&&
EVENT NUMBER 00306
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:34 PM CDT | River Flood Warning | LSX | Adams | 38 days |
| Jun 2, 9:34 PM CDT | River Flood Warning | LSX | Pike | 42 days |
| Jun 2, 9:34 PM CDT | River Flood Warning | LSX | Pike | 44 days |
| Jun 2, 9:34 PM CDT | River Flood Warning | LSX | Calhoun | 45 days |
| Jun 2, 9:50 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 25 min |
| Jun 2, 11:17 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 43 min |
| Jun 2, 11:59 PM CDT | Areal Flood Advisory | LSX | Adams, Brown | 3 hr |
| Jun 3, 12:45 AM CDT | Severe Thunderstorm Warning | LSX | Adams | 45 min |
| Jun 3, 1:28 AM CDT | Severe Thunderstorm Warning | LSX | Adams | 47 min |
| Jun 3, 1:58 AM CDT | Tornado Warning | LSX | Adams | 32 min |
| Jun 3, 2:27 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 48 min |
| Jun 3, 2:39 AM CDT | Flash Flood Warning | LSX | Adams | 13 hr |
| Jun 3, 3:16 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 44 min |
| Jun 3, 4:12 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Pike | 37 min |
| Jun 3, 4:34 AM CDT | Areal Flood Advisory | LSX | Brown | 6 hr |
| Jun 3, 4:57 AM CDT | Flash Flood Warning | LSX | Pike | 6 hr |
| Jun 3, 7:23 AM CDT | Flash Flood Warning | LSX | Bond, Montgomery | 5 hr |
| Jun 3, 7:39 AM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 51 min |
| Jun 3, 7:54 AM CDT | Tornado Warning | LSX | Marion | 29 min |
| Jun 3, 9:15 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 60 min |
| Jun 3, 9:57 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 48 min |
| Jun 3, 10:07 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 21 min |
| Jun 3, 10:15 AM CDT | Flash Flood Warning | LSX | Brown | 4 hr |
| Jun 3, 10:39 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 44 min |
| Jun 3, 11:36 AM CDT | River Flood Warning | LSX | Brown | 23 hr |
| Jun 3, 1:18 PM CDT | River Flood Warning | LSX | Brown | 3 days |
| Jun 3, 1:18 PM CDT | River Flood Warning | LSX | Morgan, Pike | 37 days |
| Jun 3, 1:18 PM CDT | River Flood Warning | LSX | Pike, Scott | 48 days |
| Jun 3, 1:18 PM CDT | River Flood Warning | LSX | Calhoun, Jersey | 42 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Adams | 34 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Adams | 34 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Pike | 39 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Calhoun | 43 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Jersey | 45 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Madison | 40 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Randolph | 43 days |
| Jun 3, 3:35 PM CDT | Flash Flood Watch | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 10 more | 24 hr |
| Jun 3, 6:29 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Pike | 46 min |
| Jun 3, 1:39 AM CDT | Areal Flood Advisory | LSX | Knox, Lewis | 45 min |
| Jun 3, 2:03 AM CDT | Flash Flood Warning | LSX | Knox, Lewis | 11 hr |
| Jun 3, 2:07 AM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Jun 3, 2:33 AM CDT | River Flood Warning | LSX | Marion | 32 hr |
| Jun 3, 3:23 AM CDT | River Flood Warning | LSX | Lewis | 3 days |
| Jun 3, 8:46 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Shelby | 59 min |
| Jun 3, 8:59 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Shelby | 47 min |
| Jun 3, 9:18 AM CDT | Severe Thunderstorm Warning | LSX | Marion | 57 min |
| Jun 3, 11:17 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 41 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.